Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 28, 2025, 6:52 PM CDT for Brazoria County, Galveston County, Texas. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2025, 6:52 PM CDT (23:52 UTC)
- Expired
- Oct 28, 2025, 7:00 PM CDT
- In force
- 8 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brazoria County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 48 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
322
WFUS54 KHGX 282352
TORHGX
TXC039-167-290000-
/O.NEW.KHGX.TO.W.0009.251028T2352Z-251029T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
652 PM CDT Tue Oct 28 2025
The National Weather Service in League City has issued a
* Tornado Warning for...
Southern Galveston County in southeastern Texas...
Southeastern Brazoria County in southeastern Texas...
* Until 700 PM CDT.
* At 652 PM CDT, a severe thunderstorm capable of producing a tornado
was located over San Luis Pass, or 12 miles southwest of Galveston
Island West End, moving southeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southern Galveston and southeastern Brazoria Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2902 9495 2888 9512 2909 9519 2917 9506
2905 9490
TIME...MOT...LOC 2352Z 323DEG 12KT 2906 9509
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JCPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 28, 1:58 PM CDT, 4 hours 54 minutes earlier. Its key messages:
- A broken line of showers and storms will develop along/ahead of a cold front this afternoon and evening as it pushes through the area. There is a marginal to slight risk of severe storms, or a threat level 1-2 out of 5, southeast of a Trinity to Edna line.
- Strong winds and low humidity behind the front Tuesday evening through Wednesday will enhance wildfire risk. This is particularly true west of the San Bernard River where critical fire weather conditions may emerge, and a Red Flag Warning is in effect for Wednesday. The rest of the area will see near critical fire weather conditions emerge and the Warning may need to be expanded in areal coverage as trends are monitored.
- The strong winds will also bring hazardous marine conditions to area bays and coastal Gulf waters. A Gale Warning remains in place for this evening through 1 AM Thursday.
Area forecast discussion, Oct 28, 1:58 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
158 PM CDT Tue Oct 28 2025
...New DISCUSSION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
- A broken line of showers and storms will develop along/ahead of
a cold front this afternoon and evening as it pushes through the
area. There is a marginal to slight risk of severe storms, or a
threat level 1-2 out of 5, southeast of a Trinity to Edna line.
- Strong winds and low humidity behind the front Tuesday evening
through Wednesday will enhance wildfire risk. This is
particularly true west of the San Bernard River where critical
fire weather conditions may emerge, and a Red Flag Warning is in
effect for Wednesday. The rest of the area will see near
critical fire weather conditions emerge and the Warning may need
to be expanded in areal coverage as trends are monitored.
- The strong winds will also bring hazardous marine conditions to
area bays and coastal Gulf waters. A Gale Warning remains in
place for this evening through 1 AM Thursday.
&&
.DISCUSSION...
Issued at 158 PM CDT Tue Oct 28 2025
Cold front stretching from Waco to San Antonio will continue
making its way into the region. Look for a thin broken band of
showers/storms to develop as it moves further into the region. A
few of these could briefly pulse up to strong-severe levels in
time...especially closer to the coast and Galveston Bay/offshore.
Damaging winds and hail are primary threat, though there's a non-
zero chance we could see an isolated spinner. Drier, cooler and
windy conditions are expected behind the front. Wouldn't at all be
surprised to see some 30-40mph wind gusts and a wind advisory has
been issued for the region thru Wed evening. There will be some
"lulls" where speeds don't technically meet criteria, but threat
is high enough, and long enough, to justify one without getting
too cute with timing. We have experienced sporadic, localized,
intermittent power flickers in the past with similar speeds.
Halloween decorations and yard equipment should probably be
secured at a minimum.
A brief return flow sets up late Fri into Saturday, before
another potent shortwave and front pushes thru the region.
Available moisture is somewhat of a concern, and *if* it recovers
enough, this might be something to keep an eye on going forward in
terms of a quick round of tstms prior to the fropa. 47
&&
.AVIATION...
(12Z TAF Issuance)
Issued at 555 AM CDT Tue Oct 28 2025
Another morning with a mixing of MVFR/IFR/LIFR cigs/fog, which
should begin to clear shortly after sunrise, with VFR conditions
retiring area-wide by the late morning. Strong cold front should
work it's way across SE Texas this afternoon/evening, bringing a
broken line of showers/thunderstorms. Coverage along the front
looks greatest closer to the city/coast, with some isolated
strong/severe storms possible in those areas. Strong northwest
winds develop in the wake of the front. A strong LLJ associated
with this front will introduce some vertical wind shear, with
northwest winds around 40-50 knots at around 2,000 ft.
03
&&
.MARINE...
Issued at 158 PM CDT Tue Oct 28 2025
A cold front will push offshore late this afternoon and early
this evening. A broken line of showers and thunderstorms is
expected along the front. An isolated strong to severe
thunderstorm capable of 45 to 50 knots gusts, hail, and a
waterspout cannot be ruled out. Strong northwest winds and
building seas will occur behind the front. Gale conditions are
expected. Winds may decrease somewhat by Wednesday morning, but
are expected to increase again Wednesday afternoon. Winds drop
below gale criteria overnight Wednesday. However, hazardous marine
conditions are likely to continue into Thursday. Self
&&
.FIRE WEATHER...
Issued at 158 PM CDT Tue Oct 28 2025
The primary weather concern will be the dry, windy conditions in
the wake of the cold front that will be passing through the region
this afternoon and continuing on Wed. The environment behind the
front will feature strong gusty winds, falling temperatures, and
much drier air. Recent rains will help the ground fuel situation
somewhat, particularly to the east of the San Bernard River.
However, to it's west things look more critical and a Red Flag
Warning has been issued for Wednesday. That said, we will also be
monitoring trends for possible expansion...especially with the
potential for wind gusts 30-40 mph along with minimum afternoon RH
values 30-38% further east of the Red Flag Warning area. Continue
to obey burn bans across the area, and use extreme caution with
any equipment, chains, etc. that could throw sparks into dry
vegetation! Rapid fire spread is of substantial concern. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 52 65 45 67 / 0 0 0 0
Houston (IAH) 55 67 50 70 / 10 0 0 0
Galveston (GLS) 59 69 56 71 / 60 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 5 PM this afternoon to 7 PM CDT Wednesday for
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>439.
Red Flag Warning from 10 AM to 7 PM CDT Wednesday for TXZ210-226-
235-236-335-336-436.
GM...Gale Warning from 7 PM this evening to 1 AM CDT Thursday for
GMZ330-335-350-355-370-375.
&&
DISCUSSION...47
AVIATION...Self
MARINE...SelfIn the hours before
Special weather statement, Oct 28, 4:13 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
413 PM CDT Tue Oct 28 2025
TXZ200-213-300-313-282145-
Northern Liberty TX-Coastal Harris TX-Southern Liberty TX-
Inland Harris TX-
413 PM CDT Tue Oct 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LIBERTY AND
NORTHEASTERN HARRIS COUNTIES THROUGH 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Crosby, or 8 miles west of Dayton, moving east at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Liberty, Dayton, Ames, Hardin, Kenefick, Dayton Lakes, and Lake
Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 2995 9512 3009 9513 3022 9474 2993 9465
TIME...MOT...LOC 2113Z 260DEG 25KT 3002 9503
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
47Special weather statement, Oct 28, 4:28 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
428 PM CDT Tue Oct 28 2025
TXZ213-214-237-238-313-338-282215-
Inland Brazoria TX-Chambers TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-
428 PM CDT Tue Oct 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GALVESTON...WESTERN
CHAMBERS...NORTH CENTRAL BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES
THROUGH 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over northwestern South Belt / Ellington, moving
southeast at around 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pasadena, eastern Pearland, League City, southeastern Baytown, Texas
City, Friendswood, La Porte, Deer Park, Dickinson, South Houston,
Santa Fe, Seabrook, Galena Park, Webster, Beach City, Kemah, Greater
Hobby Area, Clear Lake, South Belt / Ellington, and Cloverleaf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 2961 9538 2978 9520 2967 9486 2938 9508
TIME...MOT...LOC 2128Z 294DEG 25KT 2962 9524
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CottoSpecial weather statement, Oct 28, 5:27 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
527 PM CDT Tue Oct 28 2025
TXZ200-213-214-300-313-282300-
Northern Liberty TX-Chambers TX-Coastal Harris TX-
Southern Liberty TX-Inland Harris TX-
527 PM CDT Tue Oct 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHAMBERS...
SOUTHWESTERN LIBERTY AND EAST CENTRAL HARRIS COUNTIES THROUGH 600 PM
CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crosby, or near Barrett, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northeastern Baytown, Beach City, Barrett, Crosby, Mont Belvieu, Old
River-Winfree, and Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 2990 9512 3002 9501 2990 9467 2968 9484
TIME...MOT...LOC 2227Z 303DEG 19KT 2994 9500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LuchsSpecial weather statement, Oct 28, 5:45 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
545 PM CDT Tue Oct 28 2025
TXZ237-337-437-438-282315-
Galveston Island TX-Inland Brazoria TX-Brazoria Islands TX-
Coastal Brazoria TX-
545 PM CDT Tue Oct 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GALVESTON AND EAST
CENTRAL BRAZORIA COUNTIES THROUGH 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liverpool, or 11 miles south of Alvin, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Galveston Island West End.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2928 9531 2930 9522 2913 9502 2902 9530
TIME...MOT...LOC 2245Z 335DEG 12KT 2926 9526
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LuchsSpecial weather statement, Oct 28, 6:33 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
633 PM CDT Tue Oct 28 2025
TXZ214-439-290015-
Chambers TX-Bolivar Peninsula TX-
633 PM CDT Tue Oct 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GALVESTON AND SOUTH
CENTRAL CHAMBERS COUNTIES THROUGH 715 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Smith Point, or 14 miles
southeast of Beach City, moving southeast at 25 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Smith Point, Rollover Pass, Bolivar Peninsula, Crystal Beach,
Gilchrist, and Oak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 2926 9462 2960 9489 2971 9470 2939 9436
TIME...MOT...LOC 2332Z 321DEG 23KT 2956 9471
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, Oct 28, 6:34 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
634 PM CDT Tue Oct 28 2025
TXZ214-439-290015-
Chambers TX-Bolivar Peninsula TX-
634 PM CDT Tue Oct 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GALVESTON AND SOUTH
CENTRAL CHAMBERS COUNTIES THROUGH 715 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Smith Point, or 14 miles
southeast of Beach City, moving southeast at 25 mph.
HAZARD...Landspouts possible and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Smith Point, Rollover Pass, Bolivar Peninsula, Crystal Beach,
Gilchrist, and Oak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.
&&
LAT...LON 2926 9462 2960 9489 2971 9470 2939 9436
TIME...MOT...LOC 2332Z 321DEG 23KT 2956 9471
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 12:10 AM CDT | Gale Warning | HGX | 48 hr | |
| Oct 28, 10:58 AM CDT | Red Flag Warning | HGX | Austin, Colorado, Jackson, Matagorda, Wharton | 32 hr |
| Oct 28, 11:48 AM CDT | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 31 hr |
| Oct 28, 2:48 PM CDT | Special Weather Statement | HGX | Polk | 42 min |
| Oct 28, 3:45 PM CDT | Special Weather Statement | HGX | Montgomery | 45 min |
| Oct 28, 4:13 PM CDT | Special Weather Statement | HGX | Liberty | 32 min |
| Oct 28, 4:28 PM CDT | Special Weather Statement | HGX | Harris | 47 min |
| Oct 28, 5:27 PM CDT | Special Weather Statement | HGX | Chambers | 33 min |
| Oct 28, 5:45 PM CDT | Special Weather Statement | HGX | Brazoria | 30 min |
| Oct 28, 6:33 PM CDT | Special Weather Statement | HGX | Chambers | 42 min |
| Oct 28, 6:34 PM CDT | Special Weather Statement | HGX | Chambers | 41 min |
| Oct 28, 6:50 PM CDT | Special Marine Warning | HGX | 25 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.